MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977762
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company c cartridge was returned with the lens inside the lens carton.Viscoelastic was observed in the cartridge.The lens was located between the loading area and the nozzle entry area.The lens was misfolded, pressed up, instead of biased down per the (instructions for use) ifu.The leading haptic was folded back onto the optic anterior surface.The trailing haptic was extended backward in the cartridge.There was no broken, torn, or missing haptic damage observed.The cartridge wings displayed evidence of handpiece use.Product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.A non-qualified associated iol was used.The company lens model has been qualified for use in the company a and company b cartridges only.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used.The cartridge was returned with the non-qualified lens inside.The haptics were not broken.The lens was misfolded, pressed up, instead of biased down per the ifu.The leading haptic was folded back onto the optic anterior surface.This may have appeared to be broken through the opaque cartridge.The root cause for the reported complaint may be related to a failure to follow the ifu.A non-qualified associated lens was used.The ifu instructs: the company iol delivery system is for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Also, the lens was pressed up, instead of biased down in the cartridge.Also, the lens was pressed up, instead of biased down in the cartridge.The iol ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.File will be reopened if new information is received.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A pharmacist reported that during the intraocular lens (iol) implant procedure, the lens was defective, the haptics was broken when exiting cartridge during injection.Additional information has been requested.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20543569
Report Number1119421-2024-02108
Device Sequence Number18025514
Product Code MSS
UDI-Device Identifier00380659777622
UDI-Public00380659777622
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977762
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF MULTIPIECE IOL
Patient SexUnknown